Alert archive / Kentucky / Wind Advisories in 2017

Wind Advisory 1, NWS Paducah, KY

January 9, 20174 states

NWS Paducah, KY issued this wind advisory at Jan 9, 2017, 7:23 PM CST for 4 states. It took effect at Jan 10, 2017, 6:00 AM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 9, 2017, 7:23 PM CST (01:23 UTC)
In effect from
Jan 10, 2017, 6:00 AM CST
Expired
Jan 10, 2017, 6:00 PM CST
In force
12 hr
Issued by
NWS Paducah, KY
All 58 counties

Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO

The radar

The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 1.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2017-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2017-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2330 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

400 
WWUS73 KPAH 100123
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
723 PM CST MON JAN 9 2017


ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101030-
/O.NEW.KPAH.WI.Y.0001.170110T1200Z-170111T0000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, 
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, 
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, 
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, 
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, 
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, 
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, 
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, 
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, 
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, 
AND NEW MADRID
723 PM CST MON JAN 9 2017

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A WIND
ADVISORY, WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST TUESDAY. 

* TIMING...SOUTHERLY WINDS WILL INCREASE AS WE HEAD INTO THE DAY
  TUESDAY. THE WINDY CONDITIONS WILL LAST THROUGH TUESDAY
  AFTERNOON. 

* WINDS...SOUTHERLY WINDS FROM 20 TO 30 MPH WILL GUST TO AROUND 
40 MPH AT TIMES. 

* IMPACTS...THE WINDS WILL CAUSE TRAVEL DIFFICULTIES...ESPECIALLY
  TO HIGH PROFILE VEHICLES TRAVELING ON EAST-WEST ORIENTED
  ROADWAYS. ALSO...LOOSE OUTDOOR OBJECTS MAY GET BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO
REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS
ARE EXPECTED TO REACH 40 MPH FOR ANY DURATION.

&&

$$

MEFFERT
3 follow-up statements
098 
WWUS73 KPAH 100917
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
317 AM CST TUE JAN 10 2017

...VERY GUSTY WINDS ARE EXPECTED TODAY...

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-102000-
/O.CON.KPAH.WI.Y.0001.170110T1200Z-170111T0000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, 
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, 
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, 
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, 
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, 
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, 
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, 
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, 
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, 
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, 
AND NEW MADRID
317 AM CST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...SOUTHERLY WINDS WILL INCREASE TODAY. THE WINDY
  CONDITIONS WILL LAST THROUGH LATE THIS AFTERNOON. 

* WINDS...SOUTHERLY WINDS FROM 25 TO 30 MPH WILL GUST TO AROUND 40
  TO 45 MPH AT TIMES. 

* IMPACTS...THE WINDS WILL CAUSE TRAVEL DIFFICULTIES...
  ESPECIALLY TO HIGH PROFILE VEHICLES TRAVELING ON EAST-WEST 
  ORIENTED ROADWAYS. ALSO...LOOSE OUTDOOR OBJECTS MAY GET BLOWN 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO
REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR...OR WIND GUSTS
ARE EXPECTED TO REACH 40 MPH FOR ANY DURATION.

&&

$$
376 
WWUS73 KPAH 101508
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
908 AM CST TUE JAN 10 2017

...VERY GUSTY WINDS WILL PERSIST TODAY...

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-110000-
/O.CON.KPAH.WI.Y.0001.000000T0000Z-170111T0000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, 
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, 
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, 
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, 
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, 
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, 
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, 
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, 
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, 
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, 
AND NEW MADRID
908 AM CST TUE JAN 10 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...GUSTY SOUTH WINDS WILL CONTINUE THROUGH THE AFTERNOON.

* WINDS...SOUTH WINDS FROM 25 TO 35 MPH WILL GUST TO 40 TO 50 MPH
  AT TIMES. 

* IMPACTS...POWER OUTAGES DUE TO LIMBS AND TREES FALLING ON POWER
  LINES CAN BE EXPECTED. THE WINDS WILL CAUSE TRAVEL DIFFICULTIES,
  ESPECIALLY TO HIGH PROFILE VEHICLES TRAVELING ON EAST-WEST 
  ORIENTED ROADWAYS. ALSO, LOOSE OUTDOOR OBJECTS WILL GET BLOWN 
  AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE EXPECTED TO
REACH 30 MPH OR GREATER FOR LONGER THAN ONE HOUR, OR WIND GUSTS 
ARE EXPECTED TO REACH 40 MPH FOR ANY DURATION.

&&

$$
663 
WWUS73 KPAH 110008
NPWPAH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PADUCAH KY
608 PM CST TUE JAN 10 2017


ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-110115-
/O.EXP.KPAH.WI.Y.0001.000000T0000Z-170111T0000Z/
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, 
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, 
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, 
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, 
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, 
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, 
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, 
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, 
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, 
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, 
AND NEW MADRID
608 PM CST TUE JAN 10 2017

...WIND ADVISORY HAS EXPIRED...

STRONG GUSTY WINDS OF 40 MPH OR HIGHER ARE NO LONGER ANTICIPATED
ACROSS THE REGION OUTSIDE OF SHOWER OR ISOLATED THUNDERSTORM
ACTIVITY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Jan 9, 2:56 PM CST, 4 hours 27 minutes earlier.

Area forecast discussion, Jan 9, 2:56 PM CST, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
256 PM CST Mon Jan 9 2017

.SHORT TERM...(Tonight through Wednesday night)
Issued at 256 PM CST Mon Jan 9 2017

Models show a low pressure system centered over northeast
Colorado/southwest Nebraska at 00z Tuesday.  As the low continues
to moves east, the tightening pressure gradient will give us
increasing southerly winds. The southerly winds and increasing
cloud cover will only allow temperatures to drop a few degrees
this evening, then temperatures will increase the rest of the
night. Winds gusts Tuesday afternoon could reach 30 to 35 mph in
some locations.

Models spread light showers across western portions of the PAH
forecast area this evening, and across the rest of the region
overnight. Models take the low into the Great Lakes region by 00z
Wednesday, and this brings the associated cold front into western
portions of our area. This gives us good chance to likely pops
area wide by Wednesday afternoon. As the front slides southeast,
precipitation will end across western and northern portions of the
region for Tuesday night. Models bring the front back north
Wednesday and Wednesday night, increasing shower chances area
wide. Models also bring better instability northward Wednesday,
and included slight chances for thunderstorms for the entire area.
Good chances of showers will continue into Wednesday night.

It will be very warm for the Tuesday through Wednesday night time
period, especially Wednesday into Wednesday night when the front
lifts back north. Highs Tuesday will be in the 50s, with lows
Tuesday night from the middle 30s north to the upper 40s south.
Highs Wednesday will be around 20 degrees above seasonal normals,
with highs in the upper 50s to middle 60s. Lows Wednesday night
will be around 25 degrees above normal, with readings in the
middle 50s to around 60 degrees.

.LONG TERM...(Thursday through Monday)
Issued at 256 PM CST Mon Jan 9 2017

The long term forecast will incorporate a fairly even blend of the
EC/ECENS, and GFS/GEFS, slightly more weight given to the ensemble
means Days 6-7 to account for uncertainty. An unsettled pattern will
continue. Highlights include decent rainfall totals, and the
potential for freezing rain, ice late Thursday night through Friday
evening.

Unseasonably warm conditions anticipated ahead of a strong cold
front Thursday, with a chance of showers and a few thunderstorms
(per elevated instability parameters). Temperatures will likely
start out in the lower 60s and rise to the mid to upper 60s. A few
strong surface based storms cannot be ruled out. Cold front will
drop south through the area Thursday night, with rain and elevated
isolated convection continuing. By 12z Friday, sub 32F air will be
into our northern most counties, with the freezing line drifting
south, then stalling about 1/2 way through (into SEMO, southern IL,
small part of southwest IN). The progression of the freezing line
(how far south it goes) is still not completely clear at this time.
Adjustments will be likely. But the signal is increasingly
consistent. We expect mainly rain (for now), across west KY. Some
impacts will be possible Friday. Stay tuned.

The invasion of colder air will not last long. The ensemble means
are showing with more consensus, a strengthening ridge over the
southeast U.S., partially in response to the upper system/low
digging into the southwest U.S. and northern Old Mexico. The
increasingly backed SW flow aloft over our area will result in a
warming near surface profile as the stalled front makes some
northward progression. The chance of showers will continue.

Long range forecasts (short and long term projected rainfall totals)
suggest 1-3+ inch amounts. This is certainly subject to change, as
is the axis of highest precip, currently just north of the Ohio. The
good news is, given the long, spread out nature to this week long
event, flash flooding seems unlikely. We will be more focused on the
potential for low land, poor drainage type flooding with rises in
smaller creeks and streams more likely as well.

&&

.AVIATION...
Issued at 256 PM CST Mon Jan 9 2017

South winds will increase through the TAF period, increasing to
around 20 kts with 25 to 30 kt gusts by 06z, with gusts around 30
kts after 12z. VFR conditions will continue at the TAF sites into
this evening. MVFR cigs will spread across the TAf sites between
06z and 10z along with VCSH. Shower coverage will increase Tuesday
morning as cigs become low MVFR, with occasional MVFR vsbys
possible with showers.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&

SHORT TERM...RST
LONG TERM...CN
AVIATION...RST
Hazardous weather outlook, Jan 9, 3:24 PM CST, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
324 PM CST MON JAN 9 2017

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
324 PM CST MON JAN 9 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOUTH WINDS WILL INCREASE TONIGHT AND MAY GUST 30 TO 35 MPH
OVERNIGHT. SEE THE SPECIAL WEATHER STATEMENT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY NIGHT THROUGH
THURSDAY. STRONG STORMS CANNOT BE RULED OUT THURSDAY.

FREEZING RAIN AND A GLAZE OF ICE ARE POSSIBLE ACROSS PORTIONS OF
SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND SOUTHWEST INDIANA FROM
LATE THURSDAY NIGHT THROUGH EARLY FRIDAY EVENING.

HEAVY RAINFALL AMOUNTS ARE FORECAST...THOUGH THE EVENT WILL BE
SPREAD OUT OVER SEVERAL DAYS. THIS WILL LIKELY RESULT IN STANDING
WATER IN LOW LYING AND POOR DRAINAGE AREAS...ALONG WITH RISES IN
SMALL CREEKS AND STREAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jan 9, 3:27 PM CST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
327 PM CST Mon Jan 9 2017

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION,
MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI,
CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN,
JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY,
METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE,
BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE,
PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE,
CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE,
HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE,
MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN,
DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON,
AND NEW MADRID
327 PM CST Mon Jan 9 2017

...Gusty winds expected late tonight into Tuesday...

Increasing south winds will become gusty late tonight into
Tuesday. Sustained winds will increase to 15 to 25 mph with gusts
to 30 mph by late tonight, and gusts of 30 to 35 mph are expected
at times during the day Tuesday. This will cause loose objects to
blow around, and travel will be difficult for high profile
vehicles.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 4:36 PM CSTSpecial Weather StatementPAHMassac, Pulaski39 min
Jan 10, 5:05 PM CSTSpecial Weather StatementPAHHardin, Pope40 min
Jan 10, 5:04 PM CSTSpecial Weather StatementPAHDaviess, Henderson, McLean, Union, Webster41 min

Nearby

Wind Advisories in Kentucky, 2017Wind Advisories in Illinois, 2017Wind Advisories in Missouri, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.